Alert archive / Michigan / River Flood Warnings in 2017
River Flood Warning 36, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Dec 13, 2017, 10:44 AM CST for Menominee County, Michigan; Marinette County, Wisconsin. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2017, 10:44 AM CST (16:44 UTC)
- Expired
- Dec 17, 2017, 11:20 AM CST
- In force
- 4 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Menominee County, MI, Marinette County, WI
The radar
The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River near Pembine (PBIW3). The gauge peaked at 16.19 ft at Dec 13, 2017, 5:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04066003, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
647 WGUS43 KGRB 131644 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Green Bay WI 1044 AM CST Wed Dec 13 2017 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && MIC109-WIC075-140744- /O.NEW.KGRB.FL.W.0036.171213T1644Z-000000T0000Z/ /PBIW3.1.ER.171213T1327Z.171213T1600Z.000000T0000Z.NO/ 1044 AM CST Wed Dec 13 2017 The National Weather Service in Green Bay has issued a * Flood Warning For the Menominee River near Pembine. * At 10:00 AM Wednesday the stage was 15.3 feet. * Flood stage is 15.0 feet. * Impacts at 16.0 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
8 follow-up statements
827 WGUS83 KGRB 140032 FLSGRB Flood Statement National Weather Service Green Bay WI 632 PM CST Wed Dec 13 2017 ...An ice jam was producing above flood stage levels along portions of the Menominee River... ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && MIC109-WIC075-141532- /O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/ /PBIW3.U.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/ 632 PM CST Wed Dec 13 2017 The Flood Warning continues for The Menominee River near Pembine. * At 6:00 PM Wednesday the stage was 16.2 feet. * Flood stage is 15.0 feet. * Impacts at 16.0 feet. An ice jam is occurring. Flooding affects mainly lowland and forested land adjacent to the river. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
392 WGUS83 KGRB 141604 FLSGRB TSK Flood Statement National Weather Service Green Bay WI 1004 AM CST Thu Dec 14 2017 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-150704- /O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/ 1004 AM CST Thu Dec 14 2017 The Flood Warning continues for The Menominee River near Pembine. * At 8:00 AM Thursday the stage was 15.6 feet. * Flood stage is 15.0 feet. * Impacts at 16.0 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ TSK
651 WGUS83 KGRB 150344 FLSGRB Flood Statement National Weather Service Green Bay WI 944 PM CST Thu Dec 14 2017 ...An ice jam was producing above flood stage levels along portions of the Menominee River... ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-151844- /O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/ 944 PM CST Thu Dec 14 2017 The Flood Warning continues for The Menominee River near Pembine. * At 9:00 PM Thursday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Impacts at 16.0 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
098 WGUS83 KGRB 151630 FLSGRB Flood Statement National Weather Service Green Bay WI 1030 AM CST Fri Dec 15 2017 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. An ice jam was producing above flood stage levels along portions of the Menominee River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-160730- /O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/ 1030 AM CST Fri Dec 15 2017 The Flood Warning continues for The Menominee River near Pembine. * At 10:00 AM Friday the stage was 15.0 feet. * Flood stage is 15.0 feet. * Impacts at 16.0 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
506 WGUS83 KGRB 160319 FLSGRB Flood Statement National Weather Service Green Bay WI 919 PM CST Fri Dec 15 2017 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-161819- /O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/ 919 PM CST Fri Dec 15 2017 The Flood Warning continues for The Menominee River near Pembine. * At 9:00 PM Friday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Impacts at 15.0 feet. There is a minor ice Jam downstream of the Pemene Falls during the winter season. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
001 WGUS83 KGRB 161711 FLSGRB Flood Statement National Weather Service Green Bay WI 1111 AM CST Sat Dec 16 2017 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-170811- /O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/ 1111 AM CST Sat Dec 16 2017 The Flood Warning continues for The Menominee River near Pembine. * At 10:00 AM Saturday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Impacts at 15.0 feet. There is a minor ice Jam downstream of the Pemene Falls during the winter season. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
503 WGUS83 KGRB 170342 FLSGRB Flood Statement National Weather Service Green Bay WI 942 PM CST Sat Dec 16 2017 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-171842- /O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.171213T1327Z.171213T2315Z.000000T0000Z.NO/ 942 PM CST Sat Dec 16 2017 The Flood Warning continues for The Menominee River near Pembine. * At 9:00 PM Saturday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Impacts at 15.0 feet. There is a minor ice Jam downstream of the Pemene Falls during the winter season. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
634 WGUS83 KGRB 171720 FLSGRB Flood Statement National Weather Service Green Bay WI 1120 AM CST Sun Dec 17 2017 ...The Flood Warning is cancelled for the following rivers in Michigan...Wisconsin... Menominee River near Pembine AFFECTING Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-171750- /O.CAN.KGRB.FL.W.0036.000000T0000Z-171217T1720Z/ /PBIW3.1.IJ.171213T1327Z.171213T2315Z.171217T0530Z.NO/ 1120 AM CST Sun Dec 17 2017 The Flood Warning is cancelled for The Menominee River near Pembine. * At 11:00 AM Sunday the stage was 14.8 feet. * Flood stage is 15.0 feet. * Impacts at 15.0 feet. There is a minor ice Jam downstream of the Pemene Falls during the winter season. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 13, 5:43 AM CST, 5 hours 1 minute earlier.
Area forecast discussion, Dec 13, 5:43 AM CST, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Green Bay WI 543 AM CST Wed Dec 13 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 424 AM CST Wed Dec 13 2017 Two jet streaks are combining to produce a clipper like system that will bring snow to the area. The stronger of the two was racing southeast from South Dakota at 10z, while the other was still north of the Canadian border east of Lake Winnipeg. The two interact with each other more as the day goes on, resulting in the strengthening of the surface low as it moves across southern Wisconsin towards north Indiana today. The models have been tracking this system further north with time, which seems reasonable based on the latest radar returns and surface pressure falls. We decided to add some counties in northern Wisconsin to the winter weather advisory after discussion with Marquette. Much of the snow with this system will fall during the morning hours as a coupling of the two upper jets produce strong vertical motion. As the surface low moves into southern WIsconsin later today low level winds shift to the northeast and help produce lake enhanced snow for eastern Wisconsin through early evening. Blowing and drifting snow is possible near the lake and bay during the afternoon and evening hours. Model precipitation forecasts and snow ratios suggest that parts of east central Wisconsin could get six inches or more of snow, but we decided to leave the winter weather advisory in place versus a warning, as this system is more complex than the typical clipper system making it difficult to determine where this heavier snow might occur. .LONG TERM...Thursday Night Through Tuesday Issued at 424 AM CST Wed Dec 13 2017 500mb ridge across western North America with downstream troughing across eastern Canada into the northern United States will dominate the weather pattern through the end of the work week. The pattern is expected to flatten some over the weekend with a 500mb trough moving across the central United States early next week. The next in a series of upper level disturbances will sweep across the area Thursday into Thursday night. The chance of lake effect snow showers will continue Thursday across the far north. Did bring in a chance of flurries over central and the remainder of north-central Wisconsin Thursday afternoon. Expanded the chances of snow showers or flurries eastward across the entire area Thursday night. There may be a light coating of snow that could cause some slick spots on area roads, bridges and sidewalks. The cold cyclonic flow will lead to more cloudiness, along with the chance of lake effect snow showers across the far north with the chances of flurries over the remainder of the region on Friday. For Friday night, the models are split between a dry forecast and the chances of more flurries or light snow. Continued the chances of flurries for most areas outside the snowbelt region of northwest Vilas county. Next clipper could bring an accumulating snow to the region Saturday into Saturday night. Beyond Saturday night, there is a chance of light snow Monday night into Tuesday across the entire region. The chances of lake effect snow showers continues at times Sunday through Tuesday across the far north. Temperatures return closer to normal over the weekend with temperatures at or slightly above normal early next week. && .AVIATION...for 12Z TAF Issuance Issued at 542 AM CST Wed Dec 13 2017 IFR conditions and snow expected across the area today. Snow accumulations will be sufficient for plows to be used. The snow will end from west to east during the late afternoon or early evening hours. Clearing is expected over all but far northcentral Wisconsin overnight. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 PM CST this evening for WIZ010>013-018>021-030-031-035>039-045-048-049-073-074. Winter Weather Advisory until 9 PM CST this evening for WIZ022- 040-050. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......RDM
Hazardous weather outlook, Dec 13, 4:39 AM CST, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 439 AM CST Wed Dec 13 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 439 AM CST Wed Dec 13 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Hazardous travel conditions are expected today as the snow continues. It is expected to taper off from northwest to southeast during the afternoon, but continue into the evening near the lake and bay. Gusty northeast winds will result in some blowing and drifting snow in the afternoon and evening, especially in east central Wisconsin. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hazardous travel is possible in a few spots Thursday night due to a light coating of snow, especially across northern Wisconsin. Hazardous travel is again possible Saturday into Saturday night as another clipper type system brings light snow to the region. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-141045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 439 AM CST Wed Dec 13 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. RDM/Eckberg
In the hours before
Local storm report, Dec 13, 8:23 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
823 AM CST WED DEC 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW WAUSAU 44.96N 89.63W
12/13/2017 M1.1 INCH MARATHON WI BROADCAST MEDIA
SNOW TOTAL SINCE LAST NIGHT. COURTESY OF WSAW-TV.
0810 AM SNOW RHINELANDER 45.63N 89.41W
12/13/2017 M3.1 INCH ONEIDA WI BROADCAST MEDIA
SNOW TOTAL SINCE LAST NIGHT. COURTESY OF WJFW-TV.
&&
BERSCHSpecial weather statement, Dec 13, 8:25 AM CST, 2 hours 19 minutes before
Special Weather Statement National Weather Service Green Bay WI 825 AM CST Wed Dec 13 2017 WIZ005-010>013-018>022-030-031-038>040-049-050-073-074-131730- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Outagamie-Brown-Kewaunee-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- 825 AM CST Wed Dec 13 2017 ...HAZARDOUS TRAVEL CONDITIONS THIS MORNING... Moderate snow will continue over much of northern and eastern Wisconsin this morning, reducing visibilities to between one half and one mile. Brief periods of heavy snow are possible as well, with visibilities near a quarter mile. Snow covered roads and reduced visibilities will result in hazardous travel conditions. Motorists are urged to slow down, keep a safe distance between vehicles, and allow extra time to reach their destination. Bersch
Local storm report, Dec 13, 8:43 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
843 AM CST WED DEC 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM SNOW TWO RIVERS 44.15N 87.56W
12/13/2017 M3.0 INCH MANITOWOC WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Dec 13, 9:06 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
906 AM CST WED DEC 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW ALVIN 46.01N 88.81W
12/13/2017 M4.5 INCH FOREST WI TRAINED SPOTTER
24-HOUR SNOW TOTAL.
&&
BERSCHLocal storm report, Dec 13, 9:42 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
942 AM CST WED DEC 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM SNOW LEDGEVIEW 44.43N 88.00W
12/13/2017 M2.7 INCH BROWN WI NWS EMPLOYEE
0920 AM SNOW LAKE TOMAHAWK 45.81N 89.59W
12/13/2017 M3.0 INCH ONEIDA WI TRAINED SPOTTER
0940 AM SNOW ASHWAUBENON 44.46N 88.08W
12/13/2017 M2.9 INCH BROWN WI OFFICIAL NWS OBS
&&
BERSCHLocal storm report, Dec 13, 10:22 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 AM CST WED DEC 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM SNOW 8 N TOMAHAWK 45.58N 89.73W
12/13/2017 M6.0 INCH ONEIDA WI TRAINED SPOTTER
1005 AM SNOW LAC DU FLAMBEAU 45.96N 89.88W
12/13/2017 M6.0 INCH VILAS WI TRAINED SPOTTER
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:00 PM CST | Small Craft Advisory | GRB | 30 hr | |
| Dec 13, 10:45 AM CST | Winter Storm Warning | GRB | Brown, Door, Kewaunee, Manitowoc, Marinette, Oconto | 10 hr |
Nearby
River Flood Warnings in Michigan, 2017River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.